or Connect
Mothering › Mothering Forums › Mom › Women's Health  › Mental Health › concerning weaning off Paxil...anyone with incontenence from the med?
New Posts  All Forums:Forum Nav:

concerning weaning off Paxil...anyone with incontenence from the med?

post #1 of 4
Thread Starter 

hi everyone... I've only been on Paxil for about 5 1/2 wks now....but I want to stop. I was prescribed this for anxiety/depression. I had so many reservations about starting the drug,but was so desperate to "feel better". Well, it worked for my initial problems(amazingly,actually) but I am still so not at peace with taking this medication, and have several side effects. The last straw was this past week-I took my 17 yr old daughter for a fun 4 days in Chicago..just her and I. I started noticing that it seemed like I was having to pee frequently,but I was drinking tons of water so I didn't think much about it. Then I started feeling like I was "dribbling" in my pants. Then I had faint faint blood(I'm assuming) when I wiped after peeing. Never any pain or common UTI symptoms, and the discoloration was only there twice. However, the dribbling sensation and overall feeling of incontinence has continued...if not become worse. I looked online at a specific program that helps taper off the drug,but it requires you to purchase their supplement concoction and I really don't want to do that. I will list the various side effects I have since I started the Paxil:

 

1. swelling of my face, especially around my eyes

2.neck pain and feeling of stiff neck

3.clenching and the sensation of needing to grind my teeth

4.constant yawning-even after sleeping 10 hrs

5.insomnia--takes forever to go to sleep at night

6....then I don't want to get up in the morning. i feel abnormally SLEEPY during the day

7.swollen and bleeding gums

8.almost constant twitching nerve in my eye/eyes

9.faint blood in urine

10.urine incontinence

11.vaginal discharge( alarming, given the fact I had a radical hysterectomy 15 yrs ago and haven't had vag discharge for many yrs)

12.urinary urgency

 

 

I will say, that I only take HALF a tab of the prescribed 20 mg tab. That's just what I started out taking, hoping to not be overwhelmed with side effects--and it helped my anxiety/depression so I never increased to the full tab.

 

Please tell me what,if any supplements I can take during the tapering and weaning to help. I'm assuming Omega 3 and Vit E...? What else?

 

TIA :)

 

NOTE: Can anyone who has experienced the "dribbling" or incontenence while on Paxil please lmk? Also, how long after you're off the drug does it take for any side effects from the med (not neccesarily the withdrawl symptoms) to wear off? Because the urinary issue is FREAKING me out :(


Edited by sammysmammy - 3/27/11 at 10:59am
post #2 of 4
Thread Starter 

2whistle.gif

post #3 of 4

Could you talk to your doctor about weaning to a different medication?  I'm 3 1/2 weeks in on cipralex and feeling amazing with zero side effects (late period...but not sure if it's from the cipralex or not).  I have a big long thread going about my progress.  

post #4 of 4
Have you been checked by your doctor? I'd be concerned that the urinary issues might be a bigger problem- an infection or kidney issue. I wouldn't wait to wean off before making sure its the drug and not something else causing those.

I agree though, that weaning off seems best. The twitching eye and facial/neck symptoms are troubling. As far as how long before you feel better, that really depends on the person. Some folks feel better within days, others it takes a few weeks or even months. And for some, the side effects are permanent. Although, those seem to be a minority. Also, be aware that withdrawing from an SSRI can cause rebound depression or anxiety- this is NOT a reccurence or worsening of your original symptoms, but rather a withdrawal symptom. For me, it lasted several weeks after the last dose before the withdrawal depression symptoms lifted.
New Posts  All Forums:Forum Nav:
  Return Home
  Back to Forum: Mental Health
Mothering › Mothering Forums › Mom › Women's Health  › Mental Health › concerning weaning off Paxil...anyone with incontenence from the med?